Notre Dame Journal of Formal Logic 46 (2):173-180 (2005)

Abstract
The typical rules for truth-trees for first-order logic without functions can fail to generate finite branches for formulas that have finite models–the rule set fails to have the finite tree property. In 1984 Boolos showed that a new rule set proposed by Burgess does have this property. In this paper we address a similar problem with the typical rule set for first-order logic with identity and functions, proposing a new rule set that does have the finite tree property
Keywords finite tree property   truth-trees
Categories (categorize this paper)
DOI 10.1305/ndjfl/1117755148
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 70,163
Through your library

References found in this work BETA

Trees and Finite Satisfiability: Proof of a Conjecture of Burgess.George Boolos - 1984 - Notre Dame Journal of Formal Logic 25 (3):193-197.

Add more references

Citations of this work BETA

Add more citations

Similar books and articles

Variations on a Theme by Weiermann.Toshiyasu Arai - 1998 - Journal of Symbolic Logic 63 (3):897-925.
On the Consistency of the Definable Tree Property on ℵ.Amir Leshem - 2000 - Journal of Symbolic Logic 65 (3):1204 - 1214.
Pseudo-Finite Homogeneity and Saturation.Jörg Flum & Martin Ziegler - 1999 - Journal of Symbolic Logic 64 (4):1689-1699.
Natural Kinds and the Identity of Property.Chang Seong Hong - 1998 - Teorema: International Journal of Philosophy 17 (1):89-98.
The Finite Model Property in Tense Logic.Frank Wolter - 1995 - Journal of Symbolic Logic 60 (3):757-774.
Pure Second-Order Logic with Second-Order Identity.Alexander Paseau - 2010 - Notre Dame Journal of Formal Logic 51 (3):351-360.
Complexity and Nicety of Fluted Logic.William C. Purdy - 2002 - Studia Logica 71 (2):177 - 198.
Partially Ordered Sets and the Independence Property.James H. Schmerl - 1989 - Journal of Symbolic Logic 54 (2):396-401.

Analytics

Added to PP index
2010-08-24

Total views
20 ( #557,811 of 2,506,520 )

Recent downloads (6 months)
1 ( #416,791 of 2,506,520 )

How can I increase my downloads?

Downloads

My notes